MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-09
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, holes/gaps were observed within the staple line where a black sureform 60 reload was partially fired with a sureform 60 stapler instrument.Staples were missing from the intended staple line.The customer stated an exposed blade message and an unable to fire message were observed when attempting to fire the black sureform 60 reload.The surgeon was performing a lung wedge resection at the time this event occurred; the tissue was not calcified adn there was no bunching of tissue.The customer then tried other sureform 60 stapler instruments with black sureform 60 reloads with no success.It was reported that this event occurred with the use of several sureform stapler instruments and black sureform reloads during this procedure.The customer did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws nor did they attempt to fire over an existing staple line.Eventually, the customer was able to install a sureform 45 stapler instrument and successfully fired a black sureform 45 reload to complete the procedure.The customer reported no patient harm or injury as a result of this event.
 
Additional Manufacturer Narrative
The black sureform 60 reload will not be returned for failure analysis.A review of the stapler logs was performed for this procedure.Five sureform stapler instruments were used.The first sureform 45 stapler instrument (part # 480445-04; lot # k12250501-0032) was installed on the system three times and fired two black sureform 45 reloads.On the first install, the first clamp was successful, and the firings were both completed with no pauses for compression.The second install, the user made two incomplete clamp attempts stopping at approximately 62 and 63 percent completion.No firing attempt was made.On the third install, the first clamp was successful, but was followed by a firing failure, stopping at approximately 71 percent completion.The instrument was then removed and not used again in the procedure.No stapling issues or errors were observed in the logs.Next, a sureform 60 stapler instrument (part # 480460-09; lot # k11240913-0575) was installed on the system four times and fired one black sureform 60 reload.On the first install, the user made two incomplete clamp attempts, stopping at approximately 69% and approximately 73% completion, respectively.The third clamp was successful, and the firing was completed with no pauses for compression.On the next three installs, the stapler failed to initialize with the system.Parameters of the errors indicate that high drivetrain friction was detected on each install.The instrument was then removed and not used in the procedure again.Next, logs show a sureform 60 stapler instrument (part # 480460-12; lot # k13250327-0003) was installed on the system two times and fired two sureform 60 reloads.On the first install, the user made two incomplete clamp attempts, stopping at approximately 55% and approximately 60% completion, respectively.The third clamp was successful, and the firing was completed with one pause for compression.On the second install, the user made two incomplete clamp attempts, stopping at approximately 55% and approximately 64% completion.The third clamp was successful but was followed by a firing failure.The firing stopped at approximately 81% completion, after a duration of approximately 48 seconds.The instrument was then removed and not used in the procedure again.Next, logs show a sureform 60 stapler instrument (part # 480460-12; lot #k13250327-0001) was installed on the system one time and fired one black sureform 60 reload.On the only install, the first clamp was successful, but was followed by a firing failure.The firing stopped at approximately 57% completion, after a duration of approximately 35 seconds.The instrument was then removed and not used in the procedure again.Next, logs show a sureform 60 stapler instrument (part # 480460-12; lot #k13250327-0002) was installed on the system one time and fired one black sureform 60 reload.On the first install, the user made two incomplete clamp attempts, stopping at approximately 75% and 58% completion.The third clamp was successful but was followed by a firing failure.The firing stopped at approximately 62% completion, after a duration of approximately 46 seconds.The instrument was then removed and not used in the procedure again.Lastly, logs show a sureform 45 stapler instrument (part # 480445-04; lot # k12250501-0195) was installed on the system one time and fired one black sureform 45 reload.On install one, the first clamp was successful, and the firing was completed with four to five pauses for compression.The instrument was then removed and not used in the procedure again.No stapling issues or errors were observed in the logs.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22854393
Report Number2955842-2025-34687
Device Sequence Number4350253
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(17)260630(10)K10240606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-09
Device Catalogue Number48360T
Device Lot NumberK10240606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale